MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-100LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Conmed japan reported on behalf of a customer that the ias12-100lpi, 12 mm access port & palm grip obt w/bladeless optical tip device was used in a thoracoscopic esophagectomy procedure on (b)(6) 2024, and ¿the trocar broke during intrathoracic manipulation and fell into the patient's body.Surgeons used grasping forceps to retrieve the fragments, but it cannot be said that they were completely recovered.The surgeon said that the adhesions were severe and the trocar was swung from side to side with considerable force, causing damage to the outer tube, and that the narrow intercostal spaces may have been contributing factors.¿.The procedure was completed with an alternate same device.Further assessment was attempted, and "there is no extra information at this time.".This report is being raised due to the reported injury of the possibility of retained foreign body, since it is unknown whether all fragments were recovered.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Examination of returned used device ias12-100lpi found that the trocar shaft was broken into several pieces.A root cause cannot be determined, however, based upon the photos and the customer¿s self-assessment, a possible cause was the use of excessive force.The customer reports that the trocar was swung from side to side with considerable force, causing damage to the outer tube.Also it is reported that the narrow intercostal spaces may have been contributing factors.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of nine reports, regarding nine devices, for this device family and failure mode.During this same time frame 1,685,388 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000005.Per the instructions for use, the user is advised to take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.Improper use can result in damage to or breakage of the access port.Do not use excessive downward force.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21101931
Report Number3007305485-2025-00003
Device Sequence Number8818491
Product Code GCJ
UDI-Device Identifier10845854045640
UDI-Public(01)10845854045640(17)270215(10)202402164
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberIAS12-100LPI
Device Lot Number202402164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic